Washington, DC (Rotters) – Right-wing radio pundit Rush Limbaugh held a televised news conference this morning in which he repeatedly refused to apologize for his refuted claims that Michael J. Fox was exaggerating symptoms of his Parkinson’s disease for political gain. Limbaugh also addressed concerns, which had appeared overnight on the Internet in which medical experts reviewing screen captures of his purported imitation of Fox on his radio show questioned whether Limbaugh himself might be suffering some complex motor tics that can be associated with particular medications.
Justin Jest, MD, a physician specializing in ED (erectile dysfunction), posted an in-depth analysis of the video clip of Limbaugh on the popular Internet site YouTube. “We are seeing more and more frequently the development of these complex motor tics in people who tend to abuse some of the more popular ED medications such as Viagra, and Cialis. The side effects are very rare, and therefore don’t appear as warnings on the package inserts. The problem is, when these medications are taken in conjunction with painkillers, there seems to be an imprinting of the motor behaviors that the patient indulges in while taking the ED medication. It results in a behavior that for all intents and purposes is a tic that persists long after the ED medication has cleared the patient’s system.”
“The unfortunate thing for the patient,” continued Jest, “is that the only way to alleviate and somehow mask the tics is through some of the more powerful painkillers. If the patient can’t then avoid the use of the ED medications, the embarrassing tics, consisting of facial gestures and repetitive hand movements can become permanent, and lead to a chronic and persistent erectile dysfunction, and frequently, in severe cases, be accompanied with blindness.”
Limbaugh addressed a number of reporters assembled outside of his studio, stating that the continuing stories of his illegal use of prescription drugs and his impotence were groundless.